Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


really sick ... I need to talk to you Bob
Jul 1, 2011

Hello Dr. Bob,

I have mailed earlier suspecting that change to Prezista caused the suddent onset of symptoms. These symptoms if you recall were a headache for over a month and feet sole pain. Now I switched back to Telzir weeks ago.

Currently the symptoms are worse headache all day long. The headache start 30 minutes approx. after waking up with a general sense of lack of well being plus slight tendency to vomit, which is not strong but there. In addition the feel sole pain is worse, especially on the left leg. The headache last all day as well as the fatigue and general sense of ill being. Consequently my HIV specialist gave me a high dose opium based pain killer which helps a lot getting me through the day.

IMPORTANT thing is I have done a contrast CT Scan on the brain which yielded vague results according to the report and the specialist strongly recommended an MRI (due tomorrow) because some things can't be seen on a CT Scan.

I know you told me before that you can't diagnose conditions online but I'm sure with my description an expert like you would suspect a limited list of options. I'm asking for your suspected list to help my specialists, and especially me personally navigate the possible causes so we can Zero in on the cause of the problem.

I'm sorry for mailing again but I'm really not well for nearly 2 months now, and I appreciate any hints that help us find the cause soonest. The problem is that my work requires constant travel and hence the time I have to do check up is very limited and this is why the process of diagnosing is very painful and slow.

Thanks, Nader

Response from Dr. Frascino

Hello, Nader.

I'm sorry to hear you are still having significant problems. As I indicated in my initial response, I strongly doubted your symptoms were related to Prezista. That indeed seems to be the case, as your symptoms have persisted or worsened since switching back to Telzir.

Yes, I have a differential diagnosis in mind for HIVers with severe headaches, fatigue, etc.; however, I don't feel it would be beneficial to delve into this rather extensive list of possibilities. Your workup is in progress with your CT scan followed by an MRI. I don't know what is meant by "vague results" on your CT scan, but I certainly agree the MRI should be the next step. Your HIV specialist physician should be well versed in evaluating this type of problem. It does sound like you could have a significant problem. Perhaps you could take some time off work to expedite the evaluation? Consultation with an HIV-knowledgeable neurologist may ultimately be helpful.

Good luck.

Dr. Bob

prezista problems Jun 1, 2011



Previous
Rarely asked Questions
Next
aids

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement